Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 4, 2008, 3:28 PM CST for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 5, 2008, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 3:28 PM CST (21:28 UTC)
- In effect from
- Feb 5, 2008, 12:00 PM CST
- Expired
- Feb 5, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3220 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 042128 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 328 PM CST MON FEB 4 2008 ...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET THROUGH LATE THIS AFTERNOON... ...VERY WINDY ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN THIS AFTERNOON... .A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE TO RESULT IN VERY WINDY CONDITIONS ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN THROUGH THIS AFTERNOON. STRONG WINDS WILL ALSO PERSIST ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH LATE THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE THIS EVENING...BUT WILL REMAIN BREEZY AS A PACIFIC COLD FRONT PUSHES ACROSS THE REGION. AS THE UPPER LEVEL STORM SYSTEM MOVES OVER WEST TEXAS TUESDAY... STRONG WINDS WILL AGAIN BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. WINDY CONDITIONS WILL ALSO AFFECT THE REST OF SOUTHEAST NEW MEXICO AND WEST TEXAS. WESTERLY WINDS OF 35 TO 45 MPH...AND GUSTS OVER 60 MPH...WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. WESTERLY WINDS OF 25 TO 35 MPH...AND GUSTS OF 45 TO 50 MPH...WILL BE POSSIBLE ELSEWHERE. TXZ074-050300- /O.NEW.KMAF.HW.A.0008.080205T1200Z-080206T0000Z/ /O.CON.KMAF.HW.W.0009.000000T0000Z-080205T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 328 PM CST MON FEB 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS THROUGH LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NMZ027-TXZ258-050000- /O.CON.KMAF.HW.W.0009.000000T0000Z-080205T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 228 PM MST MON FEB 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS THROUGH LATE THIS AFTERNOON. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOW...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045-046-050-057>059-050300- /O.NEW.KMAF.WI.Y.0006.080205T1800Z-080206T0000Z/ /O.CON.KMAF.WI.Y.0005.000000T0000Z-080205T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE 328 PM CST MON FEB 4 2008 /228 PM MST MON FEB 4 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS NEAR 45 MPH POSSIBLE THIS AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ TXZ047-048-051>053-060>063-067>070-075-079>082-050300- /O.NEW.KMAF.WI.Y.0006.080205T1800Z-080206T0000Z/ BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...GAIL...SNYDER...STANTON...BIG SPRING... COLORADO CITY...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 328 PM CST MON FEB 4 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST TUESDAY. STRONG WINDS WILL AFFECT THE NORTHERN PERMIAN BASIN...PRESIDIO VALLEY ...UPPER TRANS PECOS...BIG BEND AND MARFA PLATEAU REGIONS TUESDAY AFTERNOON. SUSTAINED WEST WINDS OF 35 TO 45 MPH WILL BE POSSIBLE DURING THIS TIME...WITH GUSTS NEAR 50 MPH. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS74 KMAF 050055 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 655 PM CST MON FEB 4 2008 ...WINDY CONDITIONS ARE EXPECTED TO AFFECT MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY AFTERNOON... ...STRONG WINDS ARE POSSIBLE ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET ON TUESDAY... .AS A VIGOROUS UPPER LEVEL STORM SYSTEM OVER NEW MEXICO TRACKS ACROSS WEST TEXAS ON TUESDAY...STRONG WINDS WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. WINDY CONDITIONS WILL ALSO AFFECT THE REST OF SOUTHEAST NEW MEXICO AND WEST TEXAS. WESTERLY WINDS OF 35 TO 45 MPH...AND GUSTS OVER 60 MPH...WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. WESTERLY WINDS OF 25 TO 35 MPH...AND GUSTS OF 45 TO 50 MPH...WILL BE POSSIBLE ELSEWHERE. NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082- 050900- /O.CON.KMAF.WI.Y.0006.080205T1800Z-080206T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 655 PM CST MON FEB 4 2008 /555 PM MST MON FEB 4 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. STRONG WINDS WILL AFFECT THE NORTHERN PERMIAN BASIN...PRESIDIO VALLEY ...UPPER TRANS PECOS...BIG BEND AND MARFA PLATEAU REGIONS TUESDAY AFTERNOON. SUSTAINED WEST WINDS OF 30 TO 40 MPH WILL BE POSSIBLE DURING THIS TIME...WITH GUSTS NEAR 50 MPH. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ074-050900- /O.CON.KMAF.HW.A.0008.080205T1200Z-080206T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 655 PM CST MON FEB 4 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH TUESDAY AFTERNOON. WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 050301 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 901 PM CST MON FEB 4 2008 ...HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS TONIGHT... ...WINDY CONDITIONS ARE EXPECTED TO AFFECT MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY AFTERNOON... ...STRONG WINDS ARE POSSIBLE ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET ON TUESDAY... .AS A PACIFIC COLD FRONT MOVES THROUGH THE MOUNTAINS TONIGHT WILL INCREASE WITH GUSTS TO NEAR 60 MPH. ALSO ON TUESDAY AS A VIGOROUS UPPER LEVEL STORM SYSTEM OVER NEW MEXICO TRACKS ACROSS WEST TEXAS STRONG WINDS WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. WINDY CONDITIONS WILL ALSO AFFECT THE REST OF SOUTHEAST NEW MEXICO AND WEST TEXAS. WESTERLY WINDS OF 35 TO 45 MPH...AND GUSTS OVER 60 MPH...WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. WESTERLY WINDS OF 25 TO 35 MPH...AND GUSTS OF 45 TO 50 MPH...WILL BE POSSIBLE ELSEWHERE. NMZ027-TXZ258-051000- /O.NEW.KMAF.HW.W.0010.080205T0301Z-080205T1000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 801 PM MST MON FEB 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST TUESDAY. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TONIGHT...ESPECIALLY THROUGH GUADALUPE PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082- 051015- /O.CON.KMAF.WI.Y.0006.080205T1800Z-080206T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 901 PM CST MON FEB 4 2008 /801 PM MST MON FEB 4 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... STRONG WINDS WILL AFFECT THE NORTHERN PERMIAN BASIN...PRESIDIO VALLEY ...UPPER TRANS PECOS...BIG BEND AND MARFA PLATEAU REGIONS TUESDAY AFTERNOON. SUSTAINED WEST WINDS OF 30 TO 40 MPH WILL BE POSSIBLE DURING THIS TIME...WITH GUSTS NEAR 50 MPH. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ074-051015- /O.CON.KMAF.HW.A.0008.080205T1200Z-080206T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 901 PM CST MON FEB 4 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH TUESDAY AFTERNOON... WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 051049 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 449 AM CST TUE FEB 5 2008 ...VERY WINDY ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON... .A POTENT UPPER LEVEL STORM SYSTEM WILL LIFT EAST ACROSS NORTHERN NEW MEXICO TODAY. A PACIFIC COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY...BRINGING VERY WINDY CONDITIONS IN ITS WAKE. WINDS WILL SUBSIDE BY THIS EVENING AS THE UPPER LEVEL STORM SYSTEM LIFTS NORTHEAST AWAY FROM THE REGION. TXZ074-052100- /O.UPG.KMAF.HW.A.0008.080205T1200Z-080206T0000Z/ /O.NEW.KMAF.HW.W.0011.080205T1800Z-080206T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 449 AM CST TUE FEB 5 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH WILL AFFECT ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS THIS AFTERNOON. WINDS SHOULD SUBSIDE AFTER 6 PM CST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-052100- /O.NEW.KMAF.HW.W.0011.080205T1800Z-080206T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 349 AM MST TUE FEB 5 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. WESTERLY WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS OVER 60 MPH ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. WINDS SHOULD SUBSIDE AFTER 6 PM CST...OR 5 PM MST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082- 052100- /O.CON.KMAF.WI.Y.0006.080205T1800Z-080206T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 449 AM CST TUE FEB 5 2008 /349 AM MST TUE FEB 5 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 30 TO 35 MPH...WITH A FEW GUSTS OVER 45 MPH CAN BE EXPECTED ACROSS MUCH OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...VAN HORN CORRIDOR...TRANS PECOS REGION...MARFA PLATEAU...AND BIG BEND REGION THIS AFTERNOON. WINDS SHOULD SUBSIDE AFTER 6 PM CST...OR 5 PM MST. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
000 WWUS74 KMAF 051858 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1258 PM CST TUE FEB 5 2008 ...VERY WINDY ACROSS MUCH OF WEST TEXAS THIS AFTERNOON... .A POTENT UPPER LEVEL STORM SYSTEM LIFTING EASTWARD ACROSS NEW MEXICO AND THE TEXAS PANHANDLE THIS AFTERNOON WILL RESULT IN WINDY CONDITIONS ACROSS MUCH OF WEST TEXAS. VERY WINDY CONDITIONS WILL PERSIST IN THE GUADALUPE MOUNTAINS...AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS DUE TO HIS STORM SYSTEM. WINDS WILL SUBSIDE BY THIS EVENING AS THE UPPER LEVEL STORM SYSTEM LIFTS NORTHEAST AWAY FROM THE REGION. NMZ028-029-033-034-TXZ045>048-050>053-052000- /O.CAN.KMAF.WI.Y.0006.000000T0000Z-080206T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY 1258 PM CST TUE FEB 5 2008 /1158 AM MST TUE FEB 5 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE WIND ADVISORY. WEST TO NORTHWEST WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH THROUGH THE AFTERNOON...THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$ NMZ027-TXZ074-258-060000- /O.CON.KMAF.HW.W.0011.000000T0000Z-080206T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 1258 PM CST TUE FEB 5 2008 /1158 AM MST TUE FEB 5 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... WESTERLY WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS OVER 60 MPH... WILL PERSIST ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. WINDS SHOULD SUBSIDE AFTER 6 PM CST...OR 5 PM MST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ057>063-067>070-075-079>082-060000- /O.CON.KMAF.WI.Y.0006.000000T0000Z-080206T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON 1258 PM CST TUE FEB 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS OVER 45 MPH...CAN BE EXPECTED ACROSS MUCH OF THE PERMIAN BASIN...VAN HORN CORRIDOR...TRANS PECOS REGION...MARFA PLATEAU...AND BIG BEND REGION THIS AFTERNOON. BLOWING DUST WILL RESULT...BUT MAINLY NEAR CONSTRUCTION SITES AND BARE FIELDS. WINDS SHOULD SUBSIDE AFTER 6 PM CST...OR 5 PM MST. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA THIS AFTERNOON...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 4, 2:40 PM CST, 48 minutes earlier.
Area forecast discussion, Feb 4, 2:40 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CST MON FEB 4 2008
.DISCUSSION...
SOUTHERN STREAM UPPER LEVEL LOW CHURNING IN ARIZONA WILL MOVE
EAST TONIGHT TOWARD WEST TEXAS. DYNAMIC LIFT ASSOCIATED WITH
THIS LOW WILL INCREASE MOISTURE OVER THE AREA...PARTICULARLY
AT THE MID AND HIGH LEVEL. WIND FIELDS ALOFT WILL BE STRONG
BUT THE STRENGTH AND DIRECTION WILL DOES NOT QUITE FAVOR HIGH
WINDS IN THE MOUNTAINS...ALTHOUGH THE SPARSE HIGHEST
ELEVATIONS OF THE GUADALUPE MAY SEE A PERIOD OF HIGH WINDS
TONIGHT. CONTINUED TO MENTION ISOLATED SHOWERS TONIGHT
AND EARLY TUESDAY AS THE UPPER LOW MOISTENS THE COLUMN DESPITE
WESTERLY DOWNSLOPE WINDS. DRIER AIR AND DECREASING CLOUDS
WILL SPREAD EAST DURING THE DAY TUESDAY AS THE UPPER TROUGH AXIS
PIVOTS EASTWARD. HIGH WINDS LOOK POSSIBLE IN THE DAVIS
MOUNTAINS AS THE STRONGEST WINDS IN THE BASE OF THE TROUGH
WILL BE PASSING THROUGH THAT REGION (60 TO 75 MPH AT 500
MILLIBARS) WITH WIND ADVISORY CRITERIA ELSEWHERE DUE TO
THE STRENGTH OF THE PRESSURE GRADIENT AND SOME CONTRIBUTION
AND FROM MIXING FROM THE STRONGER WINDS ABOVE THE SURFACE.
TEMPERATURES WILL COOL BACK TO NEAR NORMAL TUESDAY AND WEDNESDAY
BEHIND THIS SYSTEM AS A COLD FRONT MOVES THROUGH. TUESDAY NIGHT
WILL BE A VERY COLD NIGHT AS A SURFACE HIGH CENTERS OVER THE REGION
WITH VERY DRY AIR AND CLEAR SKIES IN PLACE. UNDERCUT EVEN THE
COOLEST FWC GUIDANCE TEMPERATURES TUESDAY NIGHT. ANOTHER LEE TROUGH
WILL FORM IN THE WEST TO NORTHWEST FLOW ALOFT WEDNESDAY WITH
A COOL FRONTAL PASSAGE LATE WEDNESDAY NIGHT AND THURSDAY.
THERE APPEARS TO BE LITTLE COOLING BEHIND THIS SYSTEM DUE
TO THE STRONGER FLOW ALOFT ACROSS THE PLAINS AND ROCKIES
ERODING ANY CHANCE FOR A DEEP SOUTHWARD PENETRATION. YET
ANOTHER LEE SURFACE LOW WILL FORM FRIDAY IN THE NORTHWESTERLY
FLOW ALOFT WITH ABOVE NORMAL TEMPERATURES IN LOW LEVEL THERMAL
RIDGING. YET ANOTHER COOL FRONT TO FOLLOW FOR SATURDAY
BUT LITTLE COOLING ANTICIPATED AGAIN. ANOTHER LEE LOW
EXPECTED AGAIN NEXT SUNDAY AND MONDAY WITH SOME SUBTROPICAL
MOISTURE POSSIBLY ENTRAINED INTO THE SOUTHWESTERLY FLOW
ALOFT.
&&
.FIRE WEATHER...
MANY LOCATIONS WERE STRUGGLING TO REACH 15 PERCENT OVER THE
SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON...WHILE RH/S WERE STAYING
SOLIDLY ABOVE 15 PERCENT IN THE GUADALUPE MOUNTAINS. OVER THE REST
OF THE AREA...MOST LOCATIONS HAD RH/S NEAR OR BELOW 15 PERCENT AND
20 FOOT WINDS WERE NEAR TO ABOVE 20 MPH. THEREFORE...WILL ALLOW THE
ENTIRE RED FLAG WARNING AREA TO CONTINUE UNTIL 05/02Z. A PACIFIC
FRONT WILL MOVE THROUGH THE FORECAST AREA TONIGHT AND TUESDAY
MORNING...WHICH WILL KEEP WINDS BLOWING...TEMPERATURES UP AND RH/S
UP. EXPECT POOR TO FAIR RECOVERY TONIGHT...EXCEPT IN THE GUADALUPE
MOUNTAINS.
WINDY CONDITIONS WILL PREVAIL ACROSS SOUTHEAST NEW MEXICO AND WEST
TEXAS TUESDAY. WILL ISSUE ANOTHER FIRE WEATHER WATCH FOR TUESDAY
AFTERNOON...BUT ONLY FOR THE BIG BEND REGION...STOCKTON PLATEAU AND
LOWER TRANS PECOS WHERE RH/S WILL DROP TO 15 PERCENT OR BELOW. THE
WATCH WILL RUN FROM 05/18Z UNTIL 06/01Z. OTHER LOCATIONS WILL STAY
ABOVE 15 PERCENT DUE TO COOLER TEMPERATURES. RECOVERY TUESDAY NIGHT
WILL BE FAIR TO GOOD AREAWIDE.
&&
.CLIMATE...
A RECORD HIGH TEMPERATURE OF 79 DEGREES HAS OCCURRED AT THE MIDLAND
INTERNATIONAL AIRPORT THIS AFTERNOON AS OF 230 PM CST. THE OLD RECORD
WAS 78 DEGREES SET IN 1962. WILL NOT SEND OUT AN RERMAF REPORT YET
AS THE TEMPERATURE MAY STILL CLIMB HIGHER THAN 79 DEGREES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 83 40 55 20 / 0 10 10 0
CARLSBAD NM 76 35 55 21 / 10 20 10 0
DRYDEN TX 84 45 67 32 / 0 10 10 0
FORT STOCKTON TX 82 43 59 28 / 0 10 10 0
GUADALUPE PASS TX 65 30 45 22 / 10 20 0 0
HOBBS NM 72 33 55 17 / 0 10 10 0
MARFA TX 73 34 50 12 / 0 10 10 0
MIDLAND INTL AIRPORT TX 80 38 57 18 / 0 10 10 0
ODESSA TX 80 39 57 18 / 0 10 10 0
WINK TX 85 39 63 19 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
WIND ADVISORY FROM 11 AM TO 5 PM MST TUESDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM CST THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 12 PM TO 6 PM CST TUESDAY FOR THE FOLLOWING
ZONES...ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM 12 PM TO 7 PM CST TUESDAY FOR THE
FOLLOWING ZONES...BIG BEND AREA...PECOS...TERRELL.
HIGH WIND WARNING FROM 2 PM CST /1 PM MST/ TO 6 PM CST /5 PM
MST/ THIS AFTERNOON FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 2 PM TO 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES...ANDREWS...DAWSON...GAINES...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR.
HIGH WIND WATCH FROM 6 AM TO 6 PM CST TUESDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA.
&&
67/12/79Hazardous weather outlook, Feb 4, 2:40 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CST MON FEB 4 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-052045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 240 PM CST MON FEB 4 2008 /140 PM MST MON FEB 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST WINDS GUSTING UP TO 75 MILES AN HOUR WILL BE POSSIBLE THROUGH THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS WITH SOUTHWEST WINDS GUSTING UP TO 65 MPH ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET. VERY WINDY CONDITIONS WILL ALSO CONTINUE ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN TROUGH 6 PM CST. GUSTS UP TO 55 MPH IN THESE AREAS. THESE WINDS SHOULD DECREASE AFTER SUNSET...EXCEPT IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS. DRY AND WINDY CONDITIONS WILL COMBINE WITH DRY VEGETATION AND HIGH TO VERY HIGH FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THIS AFTERNOON ACROSS ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS...EXCEPT FOR THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS WILL AGAIN AFFECT SOUTHEASTERN NEW MEXICO AND WEST TEXAS TUESDAY. WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED TO AFFECT MOST OF THE AREA...EXCEPT IN THE DAVIS MOUNTAINS WHERE STRONGER WINDS COULD OCCUR. A HIGH WIND WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS...WHILE A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS TUESDAY AFTERNOON. THE WINDY CONDITIONS WILL RESULT IN AREAS OF BLOWING DUST...BUT MAINLY NEAR CONSTRUCTION SITES AND OPEN FIELDS. THE WINDY CONDITIONS...DRY VEGETATION AND HIGH TO VERY HIGH FIRE DANGER WILL PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD...BUT ESPECIALLY OVER THE BIG BEND REGION...STOCKTON PLATEAU AND LOWER TRANS PECOS. THESE AREAS WILL HAVE LOWER RELATIVE HUMIDITY VALUES TUESDAY AFTERNOON...SO A FIRE WEATHER WATCH IS IN EFFECT THERE FROM NOON CST UNTIL 7 PM CST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 5:07 AM CST | Wind Advisory | MAF | Andrews, Dawson, Gaines, Loving | 13 hr |
| Feb 4, 5:38 AM CST | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 13 hr |
| Feb 4, 3:17 PM CST | Fire Weather Watch | MAF | Pecos, Terrell | 15 hr |
| Feb 4, 3:28 PM CST | High Wind Watch | MAF | 13 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.